Format

Send to

Choose Destination
North Clin Istanb. 2018 Aug 8;6(3):315-316. doi: 10.14744/nci.2018.36539. eCollection 2019.

Lansoprazole as an uncommon cause of anaphylaxis: What to give next?

Author information

1
Department of Emergency Medicine, Acibadem Hospital, Istanbul, Turkey.
2
Department of Emergency Medicine, Gulhane Training and Research Hospital, Ankara, Turkey.
3
Department of Gastroenterology, Sultan Abdulhamid Han Training and Research Hospital, Istanbul, Turkey.
4
Department of Internal Medicine, Koc University Hospital, Istanbul, Turkey.

Abstract

Proton pump inhibitors (PPIs) are one of the most prescribed drugs worldwide. Anaphylactic reactions of PPIs are rare; however, several cases have been reported. Here, we report a rare case of anaphylaxis that occurred immediately following lansoprazole intake. Following the successful management in the emergency department, skin prick and oral controlled challenge tests were performed to evaluate cross-reactivity. Thereafter, lansoprazole was switched to pantoprazole, which was well tolerated. Skin prick and oral controlled challenge tests can be performed for determining the cross-reactivity of PPIs to prevent adverse reactions.

KEYWORDS:

Anaphylaxis; cross-reactivity; lansoprazole; proton pump inhibitors

Conflict of interest statement

Conflict of Interest: We do not have conflict of interest.

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center